HESI-P HESI Pharmacology - Set 3 - Part 2

Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.

Question 21: A nurse is providing dietary teaching to a client newly prescribed glimepiride for type 2 diabetes mellitus. One food item on the client typical menu must be specifically avoided because it triggers a disulfiram-like reaction with this sulfonylurea medication. Which item should the nurse instruct the client to avoid?

Question 22: A nurse is preparing to administer glucagon to an unconscious client who has experienced insulin-induced hypoglycemia and cannot safely ingest liquids. The chapter outlines the expected timeframe for blood glucose to begin rising after glucagon is given. Within what timeframe should glucose levels begin to increase?

Question 23: A nurse is providing instructions to a client newly diagnosed with diabetes mellitus who will start pramlintide injections before meals along with insulin therapy. The chapter outlines a critical timing rule for other oral medications because pramlintide delays gastric emptying. Which instruction should the nurse include?

Question 24: A nurse is monitoring a client receiving levothyroxine sodium for the treatment of hypothyroidism. Several findings in the assessment could represent side effects from this thyroid hormone replacement. Which finding is consistent with a side effect of levothyroxine rather than persistent hypothyroidism?

Question 25: A nurse is teaching a client newly prescribed daily levothyroxine sodium for hypothyroidism about the best timing for administration. The chapter cites a specific schedule that maximizes absorption of this thyroid hormone replacement. Which instruction should the nurse provide for daily dosing?

Question 26: A nurse is teaching a client taking levothyroxine sodium which symptoms must be reported because they indicate excessive thyroid hormone effect. The chapter outlines specific signs consistent with hyperthyroidism that signal a toxicity concern. Which finding should the client be instructed to report?

Question 27: A client with hyperthyroidism has begun taking methimazole and the nurse provides teaching about important adverse effects to watch for at home. One serious blood dyscrasia is associated with this antithyroid medication and must be reported without delay. Which symptom set should the client report immediately to the provider?

Question 28: A nurse is caring for a client with hyperthyroidism who has been taking methimazole for several weeks. The client mentions wanting to stop the medication because the heart palpitations have resolved and the appetite has normalized. Which response by the nurse reflects the correct safety teaching about discontinuation risk?

Question 29: A nurse is teaching a client newly diagnosed with diabetes insipidus who is starting intranasal desmopressin therapy. The chapter highlights a specific change to oral fluid intake required once desmopressin therapy begins. Which instruction should the nurse give the client about fluids?

Question 30: A provider has prescribed a daily dose of prednisone for a client with a chronic inflammatory condition. The nurse is teaching the client about the best time to take this corticosteroid to minimize adrenal suppression. Which time should the nurse instruct the client to choose?

Question 31: A nurse is teaching a client newly prescribed prednisone several months of daily therapy for a chronic condition. The nurse identifies one statement made by the client that indicates inaccurate understanding and requires further instruction about safety. Which statement requires correction?

Question 32: A nurse is teaching a client with hyperparathyroidism who has been prescribed alendronate for bone loss. The chapter outlines a precise administration sequence to prevent esophagitis, which is an adverse effect of primary concern. Which instructions reflect proper administration of this bisphosphonate medication?

Question 33: A nurse is monitoring a client who is taking strong iodine solution, also called Lugol solution, in preparation for thyroid surgery. The chapter identifies a specific cluster of findings that indicates iodism, which is a concern with this medication. Which set of symptoms suggests this complication?

Question 34: A nurse is teaching a client with diabetes mellitus about insulin injection site rotation as part of daily self-care at home. The chapter describes the rotation pattern that prevents lipodystrophy and promotes even absorption of insulin doses. Which technique should the nurse teach the client to follow?

Question 35: A nurse is reviewing the prescribed antacids for several clients on the unit and recalls the universal timing rule that prevents interactions with other medications. The chapter specifies how long should pass between antacid administration and the administration of any other medication. Which interval should the nurse follow?

Question 36: A nurse is scheduling sucralfate one gram by mouth four times daily for a client with a gastric ulcer. The chapter outlines a specific timing pattern that allows sucralfate to form a protective coating over the ulcer before food and acid exposure. Which schedule should the nurse choose?

Question 37: An older adult client has recently been started on cimetidine for heartburn and the nurse is monitoring for the most frequent central nervous system side effect of this histamine-2 receptor antagonist. The chapter identifies one specific finding most common in older adults. Which symptom should the nurse monitor most closely?

Question 38: A nurse is teaching a client newly prescribed cimetidine and the client makes several statements about how to take the medication. The nurse identifies one statement that requires further instruction because it conflicts with proper cimetidine administration guidelines. Which statement needs correction?

Question 39: A nurse is evaluating the effectiveness of omeprazole after four weeks of therapy in a client treated for an active gastric ulcer. The chapter identifies one specific symptom whose absence indicates the optimal intended effect of this proton pump inhibitor. Which symptom absence reflects successful therapy?

Question 40: A client with a peptic ulcer caused by Helicobacter pylori infection has been prescribed clarithromycin, esomeprazole, and amoxicillin. The nurse evaluates statements from the client about how these medications work together against the infection. Which statement reflects the best understanding of the regimen?


Complete the Captcha to view next question set.

Don't Want to Study?

Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!

Get Exam Support